Florida, 2008Hail and Damaging Winds in Florida, June 9 to 11, 2008
June 9 to 11, 2008 · NWS TBW · 15 events in 8 counties and zones
High pressure remained north of the area keeping east to southeast winds in place across the area. An upper level low moved over the state during this time, lowering 500mb temperatures to -9 to -10 degrees Celsius and allowing for numerous hail events with afternoon sea breeze thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure remained north of the area keeping east to southeast winds in place across the area. An upper level low moved over the state during this time, lowering 500mb temperatures to -9 to -10 degrees Celsius and allowing for numerous hail events with afternoon sea breeze thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 9, 12:52 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 12:52 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
152 PM EDT MON JUN 9 2008
.SHORT TERM (TONIGHT - WEDNESDAY)...MID/UPPER LEVEL LOW MEANDERING TO
THE WEST NORTHWEST COMBINED WITH SEA BREEZE/OUTFLOW BOUNDARY INTERACTIONS
WILL SUPPORT AN INCREASE IN COVERAGE AND INTENSITY OF SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THE REMAINDER OF THE AFTERNOON AND
CONTINUING INTO THE EARLY EVENING WITH THE ENHANCED LIFT AND COLD TEMPS
ALOFT FROM THE UPPER LOW POSSIBLY SUPPORTING SOME STRONG TO SEVERE STORMS
WITH HAIL AND DAMAGING WINDS THE PRIMARY THREATS. BY LATE EVENING MOST
OF THE CONVECTION WILL BEGIN TO WIND DOWN WITH LOSS OF DAYTIME HEATING
HOWEVER WITH LINGERING BOUNDARIES AROUND AND ADEQUATE LIFT AND INSTABILITY
FROM THE MID/UPPER LOW REMAINING IN PLACE...WE MAY SEE REDEVELOPMENT
OF SHOWERS/STORMS AFTER MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES SO
WILL ADVERTISE A 20% POP MENTION FROM PASCO COUNTY SOUTH IN THE GRIDS
AND ZONES.
DURING TUESDAY AND WEDNESDAY MID/UPPER TROUGHING WILL PERSIST OVER
THE EASTERN GULF/FLORIDA AS SURFACE RIDGE AXIS NOW ACROSS THE NORTHERN
PENINSULA SINKS SLOWLY SOUTH TO THE CENTRAL PENINSULA BY WEDNESDAY.
AMPLE LOW LEVEL MOISTURE (PWS IN THE 1.7 TO 1.8 RANGE) COMBINED
WITH THE AFOREMENTIONED TROUGHING...DAYTIME HEATING AND SEA BREEZE
CONVERGENCE WILL SUPPORT SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS
ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS EACH
DAY. AS THE RIDGE AXIS SINKS SOUTH...EXPECT CURRENT SOUTHEAST STEERING
FLOW TO BECOME MORE SOUTHWEST TO WEST DURING TUESDAY AND WEDNESDAY.
THIS VEERING FLOW WILL FAVOR HIGHEST POPS (50%) TO SHIFT TOWARD INTERIOR
AND EASTERN MOST ZONES ALONG THE SEA BREEZE MERGERS...WITH POPS TAPERING
BACK TO 30-40% RANGE ALONG THE COAST. WITH MODEL SOUNDING DATA CONTINUING
TO SHOW RATHER COOL TEMPERATURES ALOFT THERE COULD AGAIN BE SOME STRONG
GUSTY WINDS AND SMALL HAIL WITH THE STRONGEST STORMS EACH AFTERNOON.
TEMPERATURES THE NEXT FEW DAYS WILL BE NEAR SEASONAL NORMS WITH DAYTIME
HIGHS CLIMBING INTO THE UPPER 80S TO 90 ALONG THE COAST AND LOWER 90S
INLAND...WITH OVERNIGHT LOWS IN THE LOWER 70S.
&&
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...SURFACE HIGH PRESSURE WILL START
OFF JUST EAST OF THE REGION. THURSDAY WILL SEE WEAK RIDGING ALOFT AS
WELL. MODELS DIFFER ON WHAT TO DO GOING INTO THE WEEKEND...WITH ECMWF
HANGING ON THE THE RIDGING ALOFT...BUT GFS AND DGEX BREAKING IT DOWN
AND ALLOWING A FRONTAL BOUNDARY TO MOVE INTO THE SOUTHEAST U.S. THE
ECMWF EVENTUALLY MOVES INTO BETTER AGREEMENT WITH THIS SCENARIO...BUT
NOT UNTIL MONDAY. WOULD BE SURPRISED TO SEE A FRONT ALL THE WAY DOWN
HERE IN MID JUNE.
MODELS ARE HINTING AT THE AVAILABLE MOISTURE DROPPING WELL OUT AHEAD
OF THE FRONT...SO POPS COME DOWN FOR THE WEEKEND. HAVE MADE SOME
SUBTLE TWEAKS TO POPS...BUT KEPT THEM IN THE SCATTERED RANGE THROUGH
THE PERIOD. TEMPERATURES ARE EXPECTED TO STAY NEAR NORMAL EACH DAY.
&&
.AVIATION...WILL ONLY MAKE SLIGHT TWEAKS TO TIMING OF TODAYS STORMS
IN TEMPO GROUPS OF 18Z TAFS. STILL LOOKS LIKE GUSTY WINDS AND IFR
VISIBILITIES WILL BE MAIN THREATS...WITH HAIL ALSO POSSIBLE. STORMS
WILL PROBABLY CONTINUE ON INTO THE EVENING HOURS AND HAVE USED
VICINITY WORDING. BY LATE EVENING...EXPECT VFR CONDITIONS ALL
LOCATIONS.
&&
.MARINE...LIGHT EAST TO SOUTHEAST WIND FLOW THIS AFTERNOON AND TONIGHT
WILL BECOME MORE SOUTHWEST TO WEST THE REMAINDER OF THE WEEK AS THE
SURFACE RIDGE AXIS TO THE NORTH SINKS SOUTH TO THE CENTRAL PENINSULA
WITH A WEAK PRESSURE PATTERN SUPPORTING A SEA BREEZE COMPONENT DEVELOPING
ALONG THE COAST EACH AFTERNOON. NO HEADLINES EXPECTED THROUGH THE PERIOD.
&&
.FIRE WEATHER...AMPLE MOISTURE AND RAIN CHANCES WILL KEEP HUMIDITY
VALUES ABOVE CRITICAL LEVELS THROUGH MID WEEK WITH NO FIRE WEATHER
ISSUES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 90 74 90 / 30 40 20 40
FMY 72 91 73 91 / 30 40 30 40
GIF 72 91 72 91 / 30 50 30 50
SRQ 71 89 72 89 / 30 40 20 40
BKV 68 91 68 91 / 30 40 20 40
SPG 76 89 77 89 / 30 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...RJS
Hazardous weather outlook, Jun 9, 4:02 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT MON JUN 9 2008
FLZ039-042-043-048>052-055>057-060>062-065-092115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
502 AM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCES MOVING OVER THE AREA WILL PROVIDE
COOLER AIR ALOFT AND ADDITIONAL INSTABILITY COMBINED WITH DAYTIME
HEATING AND SEABREEZE INTERACTIONS TO PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. STORMS ARE EXPECT
TO DEVELOP ON THE WEST COAST SEABREEZE EARLY THIS AFTERNOON THEN
BECOME ENHANCED LATER IN THE AFTERNOON AND EVENING IN COASTAL
AND INTERIOR AREAS AS THE EAST COAST SEABREEZE MOVES OVER THE
FLORIDA PENINSULA ON SOUTHEASTERLY STEERING FLOW TO PUSH THE
ACTIVITY BACK TOWARDS THE WEST COAST AND INTO THE EASTERN GULF.
SOME STORM MAY BE STRONG WITH THE MAIN THREATS BEING LOCALLY HEAVY
RAINFALL...HAIL...FREQUENT DEADLY LIGHTNING AND STRONG GUSTY
WINDS. WITH NUMEROUS BOUNDARY INTERACTIONS EXPECTED THIS AFTERNOON
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...THUNDERSTORM IMPACT...
THE EARLY SUMMERTIME PATTERN IS EXPECTED TO CONTINUE WITH A WARM...
MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA WITH SEABREEZES
DEVELOPING TO PRODUCE SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. THE MAIN THREATS FROM THESE STORMS WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL...SMALL HAIL...STRONG GUSTY
WINDS AND FREQUENT DEADLY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
RD
In the hours before
Special weather statement, Jun 9, 2:02 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 PM EDT MON JUN 9 2008
FLZ065-091945-
LEE-
302 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEE COUNTY...
THUNDERSTORMS...MOVING NORTHWEST AT 10 TO 15 MPH...WILL AFFECT
ESTERO AND BONITA SPRINGS...UNTIL 345 PM EDT. GUSTY WINDS 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
EJ
Special weather statement, Jun 9, 2:19 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 PM EDT MON JUN 9 2008
FLZ055-056-061-092000-
DE SOTO-HARDEE-MANATEE-
319 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE...WESTERN
DESOTO...AND WESTERN HARDEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM LILY TO PINE LEVEL...MOVING WEST AT 15 MPH. THE
THUNDERSTORMS WILL ALSO AFFECT MYAKKA CITY...UNTIL 400 PM EDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH
IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
EO
Special weather statement, Jun 9, 2:37 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT MON JUN 9 2008
FLZ062-065-092015-
CHARLOTTE-LEE-
337 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND LEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER EASTERN CHARLOTTE COUNTY AND 5 MILES SOUTHWEST OF
FORT MYERS...MOVING NORTHWEST AT 20 TO 25 MPH. THE THUNDERSTORMS
WILL AFFECT TUCKERS CORNER...BABCOCK RANCH...PUNTA GORDA...
CLEVELAND...AND FORT MYERS UNTIL 415 PM EDT. GUSTY WINDS OF 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
EO
Special weather statement, Jun 9, 2:37 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT MON JUN 9 2008
FLZ062-065-092015-
CHARLOTTE-LEE-
337 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND LEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER EASTERN CHARLOTTE COUNTY AND 5 MILES SOUTHEAST OF
FORT MYERS...MOVING NORTHWEST AT 20 TO 25 MPH. THE THUNDERSTORMS
WILL AFFECT TUCKERS CORNER...BABCOCK RANCH...PUNTA GORDA...
CLEVELAND...AND FORT MYERS UNTIL 415 PM EDT. GUSTY WINDS OF 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
EO
Local storm report, Jun 9, 2:48 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
348 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM WATER SPOUT 15 SW FORT MYERS 26.48N 82.02W
06/09/2008 GMZ856 FL COAST GUARD
OFF OF FORT MYERS BEACH.
&&
RHEASpecial weather statement, Jun 9, 3:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
401 PM EDT MON JUN 9 2008
FLZ050>052-055-056-060-061-092045-
DE SOTO-HARDEE-POLK-MANATEE-PINELLAS-SARASOTA-HILLSBOROUGH-
401 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL FLORIDA FOR THE
NEXT FEW HOURS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ACROSS MUCH OF WEST CENTRAL FLORIDA.
MOVEMENT WAS NORTHWEST AT 10 TO 15 MPH. THUNDERSTORMS WILL AFFECT
TEMPLE TERRACE...TAMPA INTERNATIONAL AIRPORT...AND DUETTE...UNTIL
445 PM EDT. AREAL COVERAGE OF THUNDERSTORMS WILL INCREASE DURING THE
NEXT HOUR OVER THE REGION AS MULTIPLE BOUNDARY COLLISIONS TAKE
PLACE. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM MAY PRODUCE
PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
EO
Event by event
8 hail, 5 thunderstorm wind, 2 lightning. Local standard time, as filed.
Hail, Hillsborough
- When
- June 9, 3:20 PM EST
- Where
- Hillsborough County, 5 mi SSW of Lutz
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.083, -82.501
A visiting SKYWARN spotter from Iowa reported penny sized hail near the Dale Mabry Highway.
Lightning, Hillsborough
- When
- June 9, 3:30 PM EST
- Where
- Hillsborough County, 1.81 mi WNW of Goldstein
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 28.042, -82.546
Lightning struck a home on Duck Key Court in Carrollwood causing a two-alarm attic fire.
Thunderstorm Wind, Lee
- When
- June 9, 3:30 PM EST
- Where
- Lee County, 0.49 mi E of Boca Grande
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 26.750, -82.262
A home weather station measured a 65mph wind gust. Power lines were blown down along 4th Street.
Hail, Charlotte
- When
- June 9, 3:45 PM EST
- Where
- Charlotte County, 2 mi NNW of Port Charlotte
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.997, -82.112
The public reported penny to nickel sized hail near Port Charlotte.
Lightning, Pinellas
- When
- June 9, 4:00 PM EST
- Where
- Pinellas County, 0.56 mi WNW of Safety Harbor
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 27.982, -82.709
Lightning hit the railroad crossing at State Road 590 and McMullen Booth Road, causing the crossing's arms to lock in the down position.
Hail, Pinellas
- When
- June 9, 4:25 PM EST to 4:27 PM EST
- Where
- Pinellas County, 0.74 mi NW of St Pete A Whitted Ar
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 27.777, -82.639
Numerous reports of nickel to quarter sized hail throughout downtown St. Petersburg. A couple of car windows were knocked out from the hail along State Road 595.
Thunderstorm Wind, Levy
- When
- June 10, 12:20 PM EST
- Where
- Levy County, 0.65 mi E of Double Sink
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.518, -82.789
Emergency manager reported several trees down on power lines near NW 10th Avenue and NW 130th Street.
Hail, Levy
- When
- June 10, 12:25 PM EST
- Where
- Levy County, 6 mi SSW of Williston
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.300, -82.488
The public reported nickel sized hail near Williston.
Hail, Levy
- When
- June 10, 1:00 PM EST
- Where
- Levy County, Williston
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.380, -82.450
The public reported penny sized hail in Williston.
Thunderstorm Wind, Hernando
- When
- June 10, 1:25 PM EST
- Where
- Hernando County, 5 mi SW of Brooksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 28.499, -82.438
A spotter reported the roof blown off of his carport, an iron fence blown over, and several trees and powerlines down in the road.
Hail, Hardee
- When
- June 11, 5:19 PM EST to 5:23 PM EST
- Where
- Hardee County, 1 mi NE of Wauchula
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.560, -81.808
A spotter reported nickel size hail occurring near Wauchula.
Thunderstorm Wind, Hardee
- When
- June 11, 5:23 PM EST
- Where
- Hardee County, Wauchula
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 27.550, -81.820
A few small trees were blown down and a few power poles were damaged. No damage occurred to near-by mobile homes.
Hail, Hardee
- When
- June 11, 5:43 PM EST
- Where
- Hardee County, Zolfo Springs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 27.500, -81.780
The public reported nickel size hail in Zolfo Springs.
Hail, De Soto
- When
- June 11, 6:48 PM EST
- Where
- De Soto County, 2.71 mi NE of Hull
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 27.132, -81.905
The public reported golf ball size hail near Nocatee.
Thunderstorm Wind, De Soto
- When
- June 11, 6:48 PM EST
- Where
- De Soto County, 2.71 mi NE of Hull
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 27.132, -81.905
The public reported several power lines and large branches blown down. A dog house and heavy wooden chairs were blown hundreds of yards through a pasture.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, June 9, 20082 deaths · 2 events
- Heat in Rhode Island, June 9 to 10, 20082 deaths · 1 event
- Hail and Damaging Winds in Arkansas, June 9, 20081 death · $600,000 · 2.75 in hail · 17 events
- Flash Flood in Wisconsin, June 9, 2008$37 million · 1 event
- Flash Flooding and Hail in Indiana, June 9 to 11, 20081 injured · $1.4 million · 1.75 in hail · 55 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$753,000 · 65 kt wind · 39 events
- Hail and Damaging Winds in Tennessee, June 9 to 10, 2008$204,000 · 1.75 in hail · 28 events
- Damaging Winds and Lightning Strike in Indiana, June 9, 2008$405,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Mississippi, June 9 to 10, 2008$293,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Ohio, June 9, 20081 injured · $195,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Ohio, June 9 to 10, 2008$93,000 · 1.75 in hail · 22 events
- Flash Flooding in Oklahoma, June 9, 2008$135,000 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108140, 108162, 109838, 108146, 108160, 108151, 108208, 108198, 108209, 108220, 108231, 108229, 108233, 108235, 108243.